Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 60, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 3, 2000, 3:23 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 3, 2000, 3:23 PM MDT (21:23 UTC)
- Expired
- Jul 3, 2000, 4:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Curry County, NM, Roosevelt County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:10 PM MDT | Hail 0.75 | Ranchvale, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS55 KABQ 032125
SVRABQ
NMC009-041-032215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 PM MDT MON JUL 3 2000
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CURRY COUNTY IN EAST CENTRAL NEW MEXICO
NORTH CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 415 PM MDT
* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTH OF TEXICO...OR ABOUT 12 MILES
NORTHEAST OF CLOVIS...MOVING NORTHEAST AT 20 MPH. OTHER
THUNDERSTORMS WERE DEVELOPING OVER NORTHEAST ROOSEVELT COUNTY 10
MILES NORTH OF PORTALES.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3454 10373 3410 10344 3419 10304 3472 10303
3467 10359What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:26 AM MDT, 10 hours 57 minutes earlier.
Area forecast discussion, Jul 3, 4:26 AM MDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 426 AM MDT MON JUL 3 2000 A BAND OF SHOWERS HAS REDEVELOPED EARLY THIS MORNING ALONG A SURFACE TROF WHICH WAS JUST EAST OF THE CONTINENTAL DIVIDE. WILL MENTION A FEW AM SHOWERS FOR THE NORTHERN MOUNTAINS AND RIO GRANDE VALLEY WITH THIS FEATURE. UPPER TROF EXTENDING FROM WESTERN CANADA TO SOCAL WILL SHIFT EASTWARD TODAY. THIS BRINGS A MORE OF A WESTERLY STEERING FLOW ACROSS THE FA DURING THE PERIOD. SHORT WAVE ENERGY EJECTING FROM THIS TROF HAS BEGUN TO WEAR DOWN/SHIFT EAST 5H RIDGE THAT HAS BEEN OVER THE STATE. RESULTING WRLY FLOW WILL REDUCE LOW LEVEL MOISTURE ESPECIALLY OVER THE WEST THRU THE PERIOD. AS A RESULT EXPECT SOME ISOLD DIURNAL CONVECTION BETWEEN THE CONTINENTAL DIVIDE AND THE CENTRAL MTNS. POPS NEARLY NIL WEST OF THE DIVIDE. ATMOSPHERE REMAINS A LITTLE MORE UNSTABLE FROM THE CENTRAL MOUNTAINS TO THE NORTHEAST AND WILL MAINTAIN SCT POPS FOR THIS AREA. DURING THE EXTENDED PERIOD 5H RIDGE REBUILDS OVER NM. WARMING ALOFT FOR THE MOST PART WILL KEEP A LID ON ANY CONVECTIVE DEVELOPMENT...WITH JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING TSTMS MAINLY OVER THE MOUNTAINS.8 44 .ABQ...NONE.
In the hours before
Local storm report, Jul 3, 3:14 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
314 PM MDT MON JUL 3 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM SAN JON NM 1.00 INCH HAIL
07/03/00 QUAY QUARTER SIZE HAIL REPORTED
AT SAN JON TRAVEL CENTER
BETWEEN 210 AND 220
PM. ESTIMATED TWO
INCHES RAINFALL IN PAST
HOUR.
0220 PM SAN JON NM .88 INCH HAGIL
07/03/00 QUAY NICKEL SIZE HAIL AND
FUNNEL CLOUDS REPORTED BY
SHERRIF.
CSMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:15 PM MDT | Tornado Warning | ABQ | Quay | 30 min |
| Jul 3, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 36 min |
| Jul 3, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 60 min |
| Jul 3, 5:17 PM MDT | Flash Flood Warning | ABQ | Curry | 118 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.